Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 66, NWS Houston/Galveston, TX

July 8, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Jul 8, 2021, 12:58 AM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2021, 12:58 AM CDT (05:58 UTC)
Expired
Jul 9, 2021, 3:32 PM CDT
In force
39 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

107 
WHUS74 KHGX 080558
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1258 AM CDT Thu Jul 8 2021

GMZ330-350-370-081400-
/O.NEW.KHGX.SC.Y.0066.210708T0558Z-210708T1600Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
1258 AM CDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...Winds in excess of 20 knots with higher gusts possible.

* WHERE...Matagorda Bay, Coastal waters from Freeport to 
  Matagorda Ship Channel TX out 20 NM and Waters from Freeport 
  to Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
411 
WHUS74 KHGX 080816
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
316 AM CDT Thu Jul 8 2021

GMZ330-350-370-091200-
/O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
316 AM CDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
397 
WHUS74 KHGX 081501
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1001 AM CDT Thu Jul 8 2021

GMZ335-355-375-082100-
/O.EXB.KHGX.SC.Y.0066.000000T0000Z-210708T2100Z/
Galveston Bay-
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
1001 AM CDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots.

* WHERE...Galveston Bay, Coastal waters from High Island to 
  Freeport TX out 20 NM and Waters from High Island to Freeport 
  TX from 20 to 60 NM.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-350-370-082315-
/O.CON.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
1001 AM CDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 35 knots 
  and seas 4 to 6 feet.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
996 
WHUS74 KHGX 081951
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
251 PM CDT Thu Jul 8 2021

GMZ335-355-375-090400-
/O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/
Galveston Bay-
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
251 PM CDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 
  knots.

* WHERE...Galveston Bay, Coastal waters from High Island to 
  Freeport TX out 20 NM and Waters from High Island to Freeport 
  TX from 20 to 60 NM.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-350-370-090400-
/O.CON.KHGX.SC.Y.0066.000000T0000Z-210709T1200Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
251 PM CDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 35 knots
  and seas 6 to 8 feet.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
120 
WHUS74 KHGX 090339
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1039 PM CDT Thu Jul 8 2021

GMZ330-335-350-355-370-375-091145-
/O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1500Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1039 PM CDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 35 
  knots and seas 6 to 8 feet.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
082 
WHUS74 KHGX 090914
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
414 AM CDT Fri Jul 9 2021

GMZ330-335-355-375-091715-
/O.EXT.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/
Matagorda Bay-Galveston Bay-
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
414 AM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots
  and seas 5 to 8 feet. Choppy to rough bay waters.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-370-091715-
/O.EXT.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
414 AM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots
  and seas 6 to 8 feet.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
553 
WHUS74 KHGX 091536
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1036 AM CDT Fri Jul 9 2021

GMZ330-335-355-375-091800-
/O.CON.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/
Matagorda Bay-Galveston Bay-
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
1036 AM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 
  knots and seas 5 to 7 feet. Choppy to rough bay waters.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-370-092345-
/O.CON.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
1036 AM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 
  knots and seas 6 to 7 feet.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
595 
WHUS74 KHGX 091822
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
122 PM CDT Fri Jul 9 2021

GMZ355-375-100000-
/O.EXP.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/
/O.NEW.KHGX.SC.Y.0067.210709T1822Z-210710T0000Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
122 PM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 
  knots. Seas 4 to 6 ft.

* WHERE...Coastal waters from High Island to Freeport TX out 20 
  NM and Waters from High Island to Freeport TX from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-335-091930-
/O.EXP.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/
Matagorda Bay-Galveston Bay-
122 PM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Southeast winds will range from 15 to 20 knots for the remainder 
of the afternoon. Bay waters becoming slightly choppy in the 
afternoon. Mariners in small craft should exercise caution.

$$

GMZ350-370-100000-
/O.CON.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
122 PM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 
  knots and seas 6 to 7 feet.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM, Matagorda Bay and Waters from Freeport to 
  Matagorda Ship Channel TX from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
419 
WHUS74 KHGX 092032
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
332 PM CDT Fri Jul 9 2021

GMZ350-370-092145-
/O.CAN.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
332 PM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Southeast winds will range from 15 to 20 knots for the remainder 
of the afternoon. Mariners in small craft should exercise caution.

$$

GMZ355-375-092145-
/O.CAN.KHGX.SC.Y.0067.000000T0000Z-210710T0000Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
332 PM CDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Southeast winds will range from 15 to 20 knots for the remainder 
of the afternoon. Mariners in small craft should exercise 
caution..

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 12:15 AM CDT, 43 minutes earlier.

Area forecast discussion, Jul 8, 12:15 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1215 AM CDT Thu Jul 8 2021

.AVIATION [06Z TAF Issuance]...

Showers and isolated thunderstorms seem to be moving into coastal
(and SW) portions of SE TX rather quickly at this time. Will keep
the mention of VCSH/VCTS in for mostly our southern sites through
these next 6-8hrs. MVFR/IFR CIGS remain possible for the northern
site overnight/early tomorrow morning. Scattered activity through
the afternoon should be north of the I-10 corridor, with the next
round of storms developing/moving into the coastal counties later
in the evening. 41

&&

.PREV DISCUSSION...  /ISSUED 248 PM CDT Wed Jul 7 2021/

.FLASH FLOOD WATCH REMAINS IN EFFECT FOR COASTAL AREAS THROUGH
FRIDAY MORNING...

SHORT TERM [Tonight Through Thursday Night]...

A broad upper level low over South Texas and a weak surface low in
roughly the same area of South Texas and a weak coastal trough of
low pressure will focus periods of showers and thunderstorms near
the middle and upper Texas coast through Thursday night. SE TX has
received a bit of a lull this afternoon and that is allowing some of
the heavier rain over Jackson and Matagorda counties to drain.
However, continued heating this afternoon should spawn scattered
shra/tsra by late afternoon into this evening. Am expecting rainfall
to increase in coverage later tonight along the coast as the sfc low
slowly deepens and the inflow on the east side of this feature
increases and both surface and speed convergence increase. Am
expecting rainfall to increase along the coast by 06z with locally
heavy rain possible along the coast and just inland. Will let the
current Flash Flood Watch run as configured but if heavy rain pushes
a bit further inland, will need to expand the Watch to include
inland portions of the coastal counties and possibly include Wharton
county. Forecast soundings show PW values between 2.20 and 2.40
inches and jet dynamics look very favorable with a weak splitting
jet over SE TX.

Not a lot of change for the rest of Thursday into Thursday Night as
the upper level and surface feature remain nearly stationary. Low
level directional and speed convergence will remain strong and upper
level winds remain favorable. PW values remain between 2.20 and 2.50
inches so the potential for heavy rain will persist. One additional
concern for Thursday night into early Friday is some extra level
upper level support with a departing 45 knot speed max placing SE TX
in the favored RRQ. This feature should help to enhance rainfall
over the SE half of the region. Some of the CAMs are suggesting some
rather heavy rainfall totals between 06-12z Friday.

Clouds and rain cooled air should keep MaxT values a little below
climo but overnight lows should remain near climo for the next
couple of days. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      73  85  74  85  74 /  30  70  30  50  10
Houston (IAH)              74  82  75  83  76 /  60  90  50  70  30
Galveston (GLS)            78  84  80  86  80 /  80  90  70  60  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning for the following
     zones: Bolivar Peninsula...Brazoria Islands...Coastal
     Brazoria...Coastal Galveston...Coastal Jackson...Coastal
     Matagorda...Galveston Island...Inland Brazoria...Inland
     Galveston...Inland Jackson...Inland Matagorda...Matagorda
     Islands.

GM...NONE.
&&

In the hours before

Special weather statement, Jul 7, 8:52 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
852 PM CDT Wed Jul 7 2021

TXZ235-236-335-336-436-080245-
Coastal Matagorda TX-Inland Matagorda TX-Matagorda Islands TX-
Coastal Jackson TX-Inland Jackson TX-
852 PM CDT Wed Jul 7 2021

...Slow-Moving Gulf Rainband Drifting Up Texas Coast Into Jackson
and Matagorda Counties...

At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Point Comfort to 61 miles southeast of
Matagorda. Movement was northwest at 30 mph.

A long duration of heavy rain, along with winds gusting as high as
around 30 mph will be possible with these storms.

Locations impacted include...
Edna, Palacios, Ganado, Point Comfort, La Ward, Alamo Beach,
Indianola, Schicke Point, Olivia, Lolita, Port Alto, Blessing,
Cordele, Vanderbilt, Morales and Lake Texana Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2838 9638 2840 9637 2846 9641 2846 9642
      2851 9648 2847 9652 2855 9648 2858 9662
      2864 9661 2869 9666 2872 9665 2882 9672
      2885 9670 2892 9679 2902 9683 2906 9694
      2926 9666 2859 9590 2852 9579 2838 9607
TIME...MOT...LOC 0151Z 137DEG 28KT 2874 9651 2796 9538 2732 9450

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:52 PM CDTSpecial Weather StatementHGXJackson53 min
Jul 7, 8:57 PM CDTSpecial Marine WarningHGX106 min
Jul 7, 10:17 PM CDTAreal Flood AdvisoryHGXJackson, Matagorda3 hr
Jul 7, 10:42 PM CDTSpecial Marine WarningHGX2 hr
Jul 7, 11:14 PM CDTAreal Flood AdvisoryHGXBrazoria, Matagorda3 hr
Jul 8, 12:38 AM CDTSpecial Marine WarningHGX97 min
Jul 8, 8:28 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda13 hr
Jul 8, 2:44 PM CDTAreal Flood AdvisoryHGXJackson, Matagorda2 hr
Jul 8, 4:19 PM CDTSpecial Marine WarningHGX26 min
Jul 8, 4:35 PM CDTAreal Flood AdvisoryHGXJackson, Matagorda, Wharton115 min
Jul 8, 4:37 PM CDTSpecial Marine WarningHGX53 min
Jul 8, 5:38 PM CDTAreal Flood AdvisoryHGXJackson, Wharton52 min
Jul 8, 6:24 PM CDTAreal Flood AdvisoryHGXJackson, Matagorda, Wharton3 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.